The news just gets better

The news just gets better

Had my rheumy visit yesterday and I got there to be told my liver functions are off the charts again. Groan. the only new drug is snadomigran which GP prescribed after a couple of strange loss of vision in my right eye episodes. He thought it may be migraines related to blood flow restrictions. So off those. I also have to come off prednisone in the next 6 weeks because I am now so fat. That is going to be tough, dropped 2 1/2 mgs today and pretty much have slept the afternoon away whoops. So because of the weird vision loss I now have to have an echo cardiogram to make sure no clots or something I suppose and heaven knows what else. At least I have had the MAR and MRI so don;t have to do them again. I am not sure what will happen off the pred as I will then only have the enbrel which hasn't really kicked in yet and hyrdoxy which I am not sure does anything at all. I guess the next 6 weeks is going to be hell. Great.

10 Replies

  • I'm so sorry to hear this, it's horrible to have to deal with these liver reactions. For what it's worth my old rheumy said he would just reduce the meds (it was methotrexate wot did it) and keep monitoring. That's not what happened but I thought I'd share.

    I hope you can do something nice for yourself


  • Thanks Cathie

    I just wish I knew which drug is doing it. But as sandomigran was the last one on, it goes, I am not unhappy about that as it is an awful drug that makes me feel like I want to sleep 24/7. I never know when my liver plays up so it is always a surprise to find out hahahah I think they are more concerned about the loss of vision I have had. I am not terribly perturbed by it as it hasn't happened again. Cardiologist thinks it may have been a blood clot that has moved through. My problem is I have had so much time off work lately going to Drs and for tests I am sure they are going to start getting pretty p'd off with me.

  • that's the problem with liver things isnt it - no symptoms til its advanced, but its good we get tested a lot. There's a lot on the forum at the moment about people anxious to be able to carry on work or feeling under pressure.

    I hope you can get a resolution soon.

  • Yes it is one of the most stressful factors I experience. Oh well I just have to keep going I have no choice. There is a new registrar and he was saying if you feel pain in your upper abdomen or start turning yellow etc etc and I said I had no symptoms the last time and it was up over 1,000 so I am guessing I won;t this time either. hahaha

  • A bit of a roller coaster alright. All the best! Cheers Doreen

  • That is an understatement! Hahaha Thanks doreen

  • Oh dear there's no way round this nightmare of balancing drugs with risks really for some of us.

    My liver function tests have been pretty bonkers lately too. Not on any drugs apart from Pred and thyroxine that I can blame in my case - but maybe the surgeon snagged mine during gallbladder surgery or maybe it just likes sending my doctors messages that it won't tolerate many drugs? I'm down to 2.5mg now too but awake most nights in the early hours in pain.

    It's good you've had no repeats of the eye/vision problem at least. I'm being investigated for something called Hughes/APS - it causes sticky blood which in turn can cause blood clots anywhere abs vision problems etc. Have you got this or been investigated for it I wonder?


  • Thanks Twitchy. No but it sounds interesting. Have they explained what it does to your eyes? rheumy rang cardiologist and he said maybe it was a blood clot that moved on in my eye. who would know hahahahah

  • Jusr Google Hughes Syndrome. It's another autoimmune condition. The main symptoms are unexplained miscarriages and thrombosis, strokes, pulmonary thrombosis etc. But there some who don't have these but might go onto have them because of sticky blood. Symptoms can include blurry vision, TIAs, dizziness, fatigue, headaches/ migraine and pins and needles/ peripheral nerve pain and arthralgia.

    Someone suggested it to me quite recently but I discounted it because I gave birth to 3 healthy sons. But I did have a miscarriage first in my early 20s and heavy bleeds for the first few months of each pregnancy so who knows - maybe at last I'll find out the cause of some of my symptoms? The new rheumy said he thought one of the tests for this hadn't yet been done. It's called Lupus Anticoagulant - although it has nothing to do with Lupus or anticoagulants! I think the main treatments are Asprin and Warfarin. Txx

  • I did have a look at it after your last post. wow sounds very unpleasant I do hope that isn;t what you have, although having a name for your symptoms would at least give you some direction for treatment.

You may also like...